Alert archive / Indiana / Small Craft Advisories in 2015

Small Craft Advisory 9, NWS Northern Indiana

April 1, 2015

NWS Northern Indiana issued this small craft advisory at Apr 1, 2015, 4:47 AM EDT. It took effect at Apr 1, 2015, 8:00 PM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2015, 4:47 AM EDT (08:47 UTC)
In effect from
Apr 1, 2015, 8:00 PM EDT
Expired
Apr 2, 2015, 11:00 AM EDT
In force
15 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

632 
WHUS73 KIWX 010847
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
447 AM EDT WED APR 1 2015

LMZ043-046-011700-
/O.NEW.KIWX.SC.Y.0009.150402T0000Z-150402T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
447 AM EDT WED APR 1 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 PM
EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING
TO 2 PM EDT THURSDAY. 

* WINDS...SOUTH TONIGHT...INCREASING TO 15 TO 20 KNOTS WITH GUSTS
  TO 30 KNOWS. WINDS SOUTHWEST VEERING WEST THURSDAY WITH WINDS
  DIMINISHING TO 5 TO 15 KNOTS IN THE AFTERNOON. 

* WAVES...1 TO 4 FEET...SUBSIDING THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
5 follow-up statements
313 
WHUS73 KIWX 011352
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
952 AM EDT WED APR 1 2015

LMZ043-046-012200-
/O.CON.KIWX.SC.Y.0009.150402T0000Z-150402T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
952 AM EDT WED APR 1 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 2 PM EDT THURSDAY...

* WINDS...SOUTH...INCREASING TO 15 TO 20 KNOTS WITH GUSTS TO 30
  KNOTS TONIGHT. WINDS SOUTHWEST VEERING WEST TOMORROW...DIMINISHING
  TO 5 TO 15 KNOTS IN THE AFTERNOON.

* WAVES...1 TO 4 FEET...SUBSIDING TOMORROW AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
593 
WHUS73 KIWX 012000
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
400 PM EDT WED APR 1 2015

LMZ043-046-020400-
/O.CON.KIWX.SC.Y.0009.150402T0000Z-150402T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
400 PM EDT WED APR 1 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 2 PM EDT THURSDAY...

* WINDS...SOUTH 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS TONIGHT.
  WINDS VEERING WEST TOMORROW...DIMINISHING TO 5 TO 15 KNOTS IN
  THE AFTERNOON.

* WAVES...1 TO 4 FEET...SUBSIDING TOMORROW AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
797 
WHUS73 KIWX 020246
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1046 PM EDT WED APR 1 2015

LMZ043-046-021100-
/O.CON.KIWX.SC.Y.0009.000000T0000Z-150402T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1046 PM EDT WED APR 1 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
THURSDAY...

* WINDS...SOUTH 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS OVERNIGHT.
  WINDS VEERING WEST THURSDAY...DIMINISHING TO 5 TO 15 KNOTS
  THURSDAY AFTERNOON.

* WAVES...1 TO 4 FEET...SUBSIDING THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
778 
WHUS73 KIWX 020828
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
428 AM EDT THU APR 2 2015

LMZ043-046-021630-
/O.CON.KIWX.SC.Y.0009.000000T0000Z-150402T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
428 AM EDT THU APR 2 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS...SOUTH 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS
  MORNING. WINDS VEERING WEST AND DIMINISHING TO 5 TO 15 KNOTS
  THIS AFTERNOON.

* WAVES...1 TO 3 FEET...SUBSIDING THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
435 
WHUS73 KIWX 021500
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1100 AM EDT THU APR 2 2015

LMZ043-046-021600-
/O.CAN.KIWX.SC.Y.0009.000000T0000Z-150402T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1100 AM EDT THU APR 2 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE SMALL CRAFT ADVISORY.

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Apr 1, 4:34 AM EDT, 13 minutes earlier.

Area forecast discussion, Apr 1, 4:34 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
434 AM EDT WED APR 1 2015

.SYNOPSIS...
ISSUED AT 432 AM EDT WED APR 1 2015

WEATHER WILL BE QUIET TODAY WITH HIGH PRESSURE STILL IN CONTROL.
SKIES WILL BE MOSTLY SUNNY WITH TEMPERATURES WARMING INTO THE 60S.
CLOUDS WILL INCREASE TONIGHT WITH A SLIGHT CHANCE FOR RAIN LATE.
LOWS WILL ONLY DROP INTO THE 40S AND 50S. SHOWERS AND
THUNDERSTORMS ARE EXPECTED ON THURSDAY AS A COLD FRONT SLIDES
ACROSS THE REGION.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 429 AM EDT WED APR 1 2015

QUIET WEATHER CONTINUES FOR MOST OF THIS SHORT TERM PERIOD. HIGH
PRESSURE CENTERED OVER SOUTH CENTRAL OHIO EARLY THIS MORNING WILL
CONTINUE TO DRIFT EAST. MID LEVEL RIDGE WILL MOVE OVER OUR AREA
TODAY PROVIDING MOSTLY SUNNY SKIES AND LIGHT WINDS TO START THE DAY.
GRADIENT WILL INCREASE A BIT WESTERN AREAS MID AFTERNOON AS RIDGE
AXIS MOVES EAST. MIXING HEIGHTS WILL INCREASE LEADING TO HIGHS IN
THE UPPER 60S WEST AND LOWER 60S EAST. PRESSURE GRADIENT CONTINUES
TO TIGHTEN TONIGHT AHEAD OF NEXT SHORT WAVE AND ASSOCIATED SFC LOW
PRESSURE. MOISTURE ADVECTION REALLY INCREASES AFTER 06Z AND SHOULD
SEE AN INCREASE IN CLOUDS ALONG WITH RISING DEWPOINTS. AS WITH
PREVIOUS SHIFT CONCERNS CANNOT RULE OUT DEVELOPING SHOWERS AND
ISOLATED TSRA AFTER 09Z WITH INCREASED MOISTURE AND LOW LEVEL JET
IMPINGING ON WESTERN AREAS. WHILE BEST CHANCES REMAIN AFTER 12Z THU
HAVE ALLOWED A LOW POP TO CONTINUE LATE TONIGHT. LOW TEMPS WILL BE
ABLE TO DIP INTO LOWER 40S EAST WHILE WESTERN AREAS TO ONLY FALL IN
LOWER 50S.

&&

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 429 AM EDT WED APR 1 2015

AN UPPER TROF HAD MOVED ONSHORE OVER THE WESTERN NORTH AMERICAN
COAST. THIS SYSTEM WILL MOVE EAST TODAY AND IS EXPECTED TO REACH
THE AREA THURSDAY. CONCERN FOR THE POTENTIAL FOR SEVERE STORMS
THURSDAY. THE LATEST 12KM NAM SUPPORTS DESTABILIZATION ALONG AND
SOUTHEAST OF THE FRONT BY EARLY THURSDAY AFTERNOON. EVEN WITH
LIMITED SUN...IT LOOKS LIKE THE BEST CHANCE FOR STORMS IS ALONG AND
SOUTHEAST OF A LINE FROM WINAMAC TO ETNA GREEN TO HILLSDALE. THE
BEST CHANCE FOR SEVERE STORMS IS SOUTH AND SOUTHEAST OF FT WAYNE.
THE NAM IS INDICATING A NARROW BAND OF DEW POINTS IN THE LOWER 60S
ALONG WITH AFTERNOON CAPE VALUES RISING TO AROUND 1000 J/KG. IN
ADDITION TO THIS INSTABILITY... STRONG LOW AND MID LEVEL WINDS OF 60
TO 70 KNOTS ARE EXPECTED OVER THE AREA CAUSING EXCEPTIONAL LOW LEVEL
SHEAR AND HELICITY VALUES INCLUDING 0-1 KM HELICITY OF 469 COMBINED
WITH 25 M/S SHEAR PER NAM BUFKIT. THE 0-3 KM VALUES ARE 700 M2S2
WITH 45 M/S SHEAR. IN COORDINATION WITH THE STORM PREDICTION
CENTER...WILL INCLUDE MENTION OF SEVERE STORMS IN THE HAZARDOUS
WEATHER OUTLOOK.

A SECOND WAVE WILL FOLLOW THE INITIAL SYSTEM AND BRING THE CHANCE
FOR MORE RAIN THURSDAY NIGHT AND FRIDAY. DURING FRIDAY NIGHT...
THE RAIN SHOULD CHANGE TO SNOW BEFORE ENDING...BUT NO SNOW
ACCUMULATION IS EXPECTED.

FOR THE REST OF THE PERIOD...THE UPPER LEVEL FLOW SHOULD BECOME
SOUTHWEST...AND ALLOW TEMPERATURES TO RISE ABOVE NORMAL BY TUESDAY.
RAIN CHANCES WILL INCREASE AGAIN EARLY NEXT WEEK WITH THE ARRIVAL OF
SHORT WAVE TROFS EJECTING OUT OF THE MAIN TROF.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 122 AM EDT WED APR 1 2015

VFR CONDITIONS WITH THIS PACKAGE AS MID LEVEL RIDGE CROSS THE
REGION. WINDS LIGHT AND VARIABLE INTO MID MORNING BECOMING
SOUTHWEST 5 TO 10 KNOTS. SHOULD SEE GRADIENT INCREASE LATE
AFTERNOON AND EVENING WITH 10 TO 15 KNOTS FROM THE SOUTH.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...LASHLEY
SHORT TERM...LASHLEY
LONG TERM...SKIPPER
AVIATION...LASHLEY

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Mar 31, 12:53 PM EDT, 15 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1253 PM EDT TUE MAR 31 2015

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-011700-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
1253 PM EDT TUE MAR 31 2015 /1153 AM CDT TUE MAR 31 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-011700-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1253 PM EDT TUE MAR 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CONDITIONS MAY BECOME HAZARDOUS FOR SMALL CRAFT WEDNESDAY NIGHT
INTO THURSDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON
THURSDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

Nearby

Small Craft Advisories in Indiana, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.